MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENSEAL 45 CM SHAFT, CURVED JAW; ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES

ETHICON ENDO-SURGERY, LLC. ENSEAL 45 CM SHAFT, CURVED JAW; ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES
Model Number NSLX145C
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Codes Hematoma (1884); Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 09/17/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Batch #: unknown.Additional information was requested and the following was obtained: were there difficulties with the device intra-op? the surgeon stated that he did not notice any intra-operative problems.What were those "other therapies"? the surgeon clarified that the patient was unable to eat/drink, and required iv therapy.What was the approximate blood loss? the surgeon estimated the hematoma to be approximately 400 ml.Were any blood products administered to the patient? no blood products were given.Iv fluids only.3-4 days inpatient stay.What is the surgeon¿s experience with device? the surgeon has used the device many times prior to the procedure in question.How was the bleeding controlled? unknown.-no bleeding at the time of the procedure.Post-operative hematoma only.Did the patient require a blood transfusion? the surgeon mentioned some interventions.It sounded like it may have been blood components.The surgeon clarified that no blood components were required.Iv fluid only.Did the procedure need to be converted to open? no.Patient was admitted to a different facility after discharge.No reoperation.What is the current health status of the patient? patient was discharged to home.An analysis of the product could not be performed since a physical sample was not received for evaluation.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patients, who had a lap gastric sleeve surgery with the device previously had to be re-admitted due to intra-abdominal hematoma.The patient was readmitted to a different hospital and was treated over the course of a couple of days, and eventually discharged.A couple of ct scans and some other therapies were mentioned.The bleeding may have had other origins, but it is suspected to be inadequate sealing on the part of the device.

Brand Name
ENSEAL 45 CM SHAFT, CURVED JAW
Common Device Name
ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO SURGERY, INC. (CINCINNATI)
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
*  
3035526892
MDR Report Key15714818
Report Number3005075853-2022-07498
Device Sequence Number14652861
Product Code GEI
UDI-Device Identifier10705036015499
UDI-Public10705036015499
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K172580
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNSLX145C
Device Catalogue NumberNSLX145C
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/06/2022
Initial Report FDA Received Date11/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown